MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC BLUE HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC BLUE HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HPBLUE
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the blue hand piece is broken.It requires to make the test again and again.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/16/2026.D4 batch #: x94h1y.Additional information was requested and the following was obtained: they said that the test did not go through.The generator asked to do the testing over and over again.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with no apparent damage.The device was connected to a generator, evaluated with a test instrument, and was found to be functional.The handpiece was disassembled to verify the condition of the internal components, and the moisture indicator was positive.It is possible that the ingress of moisture affected handpiece functionality.No unexpected ready to pre run issues were observed at any time during the testing.Additionally, a photo was provided and they showed the device returned.The handpiece has a number of seals to prevent fluids from entering the housing."positive moisture indicator" describes a condition where water enters the handpiece cavity during the steam sterilization process, with the primary path of ingress being the distal seal, which may be caused by a reduction of the compressive force on the distal seal.However, no definitive root cause could be drawn.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch x94h1y, and no non-conformances were identified.

Brand Name
HARMONIC BLUE HAND PIECE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key24605726
Report Number3005075853-2026-02024
Device Sequence Number10338082
Product Code LFL
UDI-Device Identifier20705036002151
UDI-Public(01)20705036002151
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K063192
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHPBLUE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2026
Initial Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown